Vaginal atrophy in breast cancer survivors: Role of vaginal estrogen therapy

Luciano Mariani, Angiolo Gadducci, Enrico Vizza, Silverio Tomao, Patrizia Vici

Research output: Contribution to journalArticle

Abstract

Early menopause and related vaginal atrophy is a well known side-effect of hormone adjuvant treatment in breast cancer patients, particularly during aromatase-inhibitors therapy. Due to estrogens contra-indication, proper therapy for such symptom remains often an inadequately addressed clinical problem. After an accurate assessment of the risk/benefit ratio, vaginal low-dose estrogen treatment (better with estradiol) may have a role in controlling vaginal atrophy in selected and informed breast cancer women.

Original languageEnglish
Pages (from-to)25-29
Number of pages5
JournalGynecological Endocrinology
Volume29
Issue number1
DOIs
Publication statusPublished - Jan 2013

    Fingerprint

Keywords

  • Breast cancer survivors
  • Menopause treatment-related
  • Tamoxifen and aromatase inhibitors therapy
  • Vaginal estrogen therapy

ASJC Scopus subject areas

  • Endocrinology
  • Endocrinology, Diabetes and Metabolism
  • Obstetrics and Gynaecology

Cite this